Morning to all, I’ve been on 25mg Acitretin for 7/8 months and I’ve now got sticky skin all over my body and peeling on my hands.
I always slept naked but this has become a trial as my legs stick together and also my scrotum becomes stuck.
Anyone else has been affected like this?
Posted Sun 29 Aug 2021 20.12 by Steview (edited Sun 29 Aug 2021 20.12 by Steview) A P sufferer for over 30 years, through good and bad times.
Sorry to hear that, yes had the same as well as peeling skin on the soles of my feet. Unfortunately these are amongst many other possible side effects of Acitretin.
Other than that is Acitretin working for you?
Posted Mon 30 Aug 2021 11.22 by Moggy1
Sadly as steview has said sticky skin is one of the many side effects of acitretin
What I have experienced is that the side effects don’t all start straight away. Firstly I had dry eyes lips and mouth and moderate hair loss.
The dry eyes and lips settled then my hair went crazy dry brittle and breaking off and this is definitely not settling.
Now I can’t sleep and suffer with a lot of heartburn and joint stiffness and sticky skin.
I have plantar pustulosis so my hands and feet are effected at first hands were really bad and I didn’t know my feet were effected now hand nearly clear feet getting worse so not sure what’s happening and if acitretin is working or not
It’s a very difficult road we walk and it seems the cure can be worse than the disease
Acitretin can also effect your mood it hasn’t mine but the condition has got me very down at times
Good luck hope you find what works for you
Posted Sat 4 Sep 2021 19.45 by Norfolk Lad
Thanks for your replies, had a discussion with my dermatologist over the phone regarding latest conditions. Is it just my dermatologist or do others have the same problem regarding a blind spot towards side effects on acitretin.
The only comeback she had was moisturizing but I can’t see how that would work with regards to my feet sticking to the shower tray!
Really don’t know whether to continue or just go back to slapping on the creams.
Posted Sat 4 Sep 2021 23.09 by Steview A P sufferer for over 30 years, through good and bad times.
Norfolk lad, I tend to agree in general regarding side effects and doctors advice. I think they will take seriously any major side effects found during blood tests etc but for the more cosmetic and psychological effects it is a matter of putting up with them.
Further to my previous post, of all the meds I have taken for P, Acitretin has been the one with most noticeable side effects for me. It was only years after stopping that I put my mood swings also down to Acitretin. I hadn't experienced anything like that with other drugs since.
Although it gave good clearence for the majority of time I think it is a horrible drug to take and sadly would not recommend out of the usual systemic alternatives. Saying that, Acitretin may be the only hope/option for some people.
Posted Wed 15 Sep 2021 00.30 by Moggy1
I have again spoken to my dermatologist about the side effects of acitretin especially the hair loss. She said it’s an anti ageing and anti cancer drug and the benefits out weighed any negative side effects.
I was honestly speechless she seemed shocked I was saying anything bad about it.
Posted Wed 15 Sep 2021 08.23 by Norfolk Lad
Hi Moggy1 seems like we have the same dermatologist!
Mine put me on this as opposed to methotrexate due to possible problems with regard to COVID-19 and I can see where they’re coming from however it’s frustrating that so many people are having a bad time with Acetretin and little attention is paid to it.
My face to face has been brought forward to October so maybe showing her the soles of my feet and the resurgence of psoriasis will underscore my concerns.
If you prefer us not to set these cookies, please visit our Cookie Settings page or continue browsing our site to accept them.